Alert archive / Montana / Red Flag Warnings in 2021
Red Flag Warning 22, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Jul 22, 2021, 2:16 PM MDT for 12 counties in Montana. It took effect at Jul 23, 2021, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2021, 2:16 PM MDT (20:16 UTC)
- In effect from
- Jul 23, 2021, 12:00 PM MDT
- Expired
- Jul 23, 2021, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 1986 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
030 WWUS85 KGGW 222016 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 216 PM MDT Thu Jul 22 2021 MTZ120-122-134>137-231200- /O.UPG.KGGW.FW.A.0016.210723T1800Z-210724T0300Z/ /O.NEW.KGGW.FW.W.0022.210723T1800Z-210724T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 216 PM MDT Thu Jul 22 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR LOW HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 120, 122, 134, 135, 136, AND 137... The National Weather Service in Glasgow has issued a Red Flag Warning for low humidity and strong winds, which is in effect from noon to 9 PM MDT Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 120, 122, 134, 135, 136 and 137. * TIMING...Noon through 9pm on Friday. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 5 percent. * TEMPERATURES...In the mid 80s to mid 90s. * IMPACTS...The heat wave has made all vegetation dry and prone to easily burn. Any fire start will quickly spread toward the southeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
3 follow-up statements
496 WWUS85 KGGW 230824 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 224 AM MDT Fri Jul 23 2021 MTZ120-122-134>137-232200- /O.CON.KGGW.FW.W.0022.210723T1800Z-210724T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 224 AM MDT Fri Jul 23 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 120, 122, 134, 135, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 120, 122, 134, 135, 136 and 137. * TIMING...Noon through 9pm on Friday. * WINDS...Northwest 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...In the mid 80s north to mid 90s south. * IMPACTS...The recent hot and dry weather has made all vegetation dry and prone to easily burn. Any fire start will quickly spread toward the southeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
759 WWUS85 KGGW 232044 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 244 PM MDT Fri Jul 23 2021 ...ELEVATED FIRE WEATHER CONDITIONS TODAY... MTZ120-122-134>137-240300- /O.CON.KGGW.FW.W.0022.000000T0000Z-210724T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 244 PM MDT Fri Jul 23 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 120, 122, 134, 135, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 120, 122, 134, 135, 136 and 137. * TIMING...Through 9pm this evening. * WINDS...Northwest 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 9 percent. * TEMPERATURES...Near 90 degrees. * IMPACTS...Any fire start will quickly spread toward the southeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
946 WWUS85 KGGW 240305 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 905 PM MDT Fri Jul 23 2021 MTZ120-122-134>137-240415- /O.EXP.KGGW.FW.W.0022.000000T0000Z-210724T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 905 PM MDT Fri Jul 23 2021 ...RED FLAG WARNING HAS EXPIRED FOR LOW HUNIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 120, 122, 134, 135, 136, AND 137... Due to decreased winds and relative humidity increasing across the area, the Red Flag Warning has expired. $$ http://www.weather.gov/glasgow
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Jul 22, 3:15 AM MDT, 11 hours 1 minute earlier.
Area forecast discussion, Jul 22, 3:15 AM MDT, 11 hours 1 minute before
Area Forecast Discussion National Weather Service Glasgow MT 315 AM MDT Thu Jul 22 2021 .DISCUSSION... ...Isolated severe threat today and high fire danger on Friday for NE Montana... There are several short term forecast challenges up for consideration. First, radar and observations show isolated thunderstorms across portions of NE Montana early this morning, some putting down wetting rains. Expect coverage to grow into the afternoon and tonight as a shortwave and surface cold front approaches when a couple storms may be severe. Main concerns continue to surround downdraft wind gusts as well as wildfire risk from these winds and peripheral lightning in the presence of dry fuels. Additionally, with temperatures will into the 90s if not low 100s for much of NE Montana, Excessive Heat Warning will remain in effect. Look for a break from the excessive heat on Friday although temperatures will still be above normal. Main concern here is breezy westerly flow in the presence of very dry fuels and relative humidity dropping to around 10 percent for western and central portions of the CWA. Further east, humidity will still likely be below 20 percent. Thus, confidence is growing on a high fire danger day here and the Fire Weather Watch remains in effect. Secondarily, winds may be strong enough for a few hours to come close to Lake Wind Advisory criteria in the afternoon or evening. Longer term ensembles point to the upper ridge pattern becoming established once more over the western U.S. for the upcoming weekend and early next week, which would bring about a return to excessive heat concerns. && .AVIATION... VFR conditions will prevail though haze may temporarily lead to a reduction in visibility. In addition, scattered thunderstorms today and tonight may result in MVFR to IFR ceilings and visibilities at times as well as gusty and shifting winds. A few storms may also be severe this afternoon and evening. && .FIRE WEATHER... Look for relative humidity as low as 9 percent on Friday afternoon with west to northwest winds at 10 to 20 kts with occasional higher gusts in the presence of dry fuels. These conditions will lead to high fire danger and a Fire Weather Watch remains in effect for Fire Weather Zones 120, 122, and 134-137 from Noon until 9 PM. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 9 PM MDT this evening for Central and Southeast Phillips...Central and Southern Valley...Dawson... Eastern Roosevelt...Garfield...McCone...Petroleum...Prairie... Richland...Southwest Phillips...Western Roosevelt...Wibaux. Fire Weather Watch from Friday afternoon through Friday evening for MTZ120-122-134>137. && weather.gov/glasgow
In the hours before
Special weather statement, Jul 22, 12:16 PM MDT, 2 hours before
Special Weather Statement
National Weather Service Glasgow MT
1216 PM MDT Thu Jul 22 2021
MTZ023-025-026-221915-
Dawson MT-Prairie MT-McCone MT-
1216 PM MDT Thu Jul 22 2021
...SPECIAL WEATHER STATEMENT...
At 1215 PM MDT, Doppler radar was tracking a strong thunderstorm 20
miles northwest of Terry, moving northeast at 40 mph.
Small hail and winds in excess of 30 mph will be possible with this
storm.
Locations impacted include...
Lindsay and West Glendive.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4693 10564 4701 10570 4747 10512 4714 10468
4692 10536
TIME...MOT...LOC 1815Z 241DEG 34KT 4700 10563
NWS GlasgowSpecial weather statement, Jul 22, 1:13 PM MDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Glasgow MT
113 PM MDT Thu Jul 22 2021
MTZ025>027-222015-
Dawson MT-Prairie MT-Wibaux MT-
113 PM MDT Thu Jul 22 2021
...SPECIAL WEATHER STATEMENT...
At 113 PM MDT, Doppler radar was tracking a strong thunderstorm near
Fallon, or 12 miles east of Terry, moving northeast at 40 mph.
Small hail and winds in excess of 30 mph will be possible with this
storm.
Locations impacted include...
Fallon, Hoyt, Hodges, Mildred and Marsh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4657 10525 4683 10519 4720 10429 4681 10423
4668 10444 4669 10461 4666 10461 4666 10473
4661 10474 4661 10486 4657 10486 4657 10498
4654 10499 4654 10524
TIME...MOT...LOC 1913Z 241DEG 33KT 4678 10505
NWS GlasgowLocal storm report, Jul 22, 1:57 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
157 PM MDT THU JUL 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND GST 15 E MILDRED 46.69N 104.65W
07/22/2021 E55 MPH PRAIRIE MT TRAINED SPOTTER
WIND GUST ESTIMATED. HEAVY RAIN FALL CAUSING
LOW VISIBILITY, ABOUT 60 FEET. NO HAIL.
&&
RUXLocal storm report, Jul 22, 2:00 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
200 PM MDT THU JUL 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND GST 5 ESE HOYT 46.91N 104.75W
07/22/2021 M51 MPH DAWSON MT MESONET
MESONET STATION MTM28 5.2 E HOYT (MT-MESO).
&&
RUXThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 6:08 PM MDT | Special Weather Statement | GGW | Petroleum | 37 min |
| Jul 21, 8:51 PM MDT | Special Weather Statement | GGW | Phillips | 54 min |
| Jul 22, 12:16 PM MDT | Special Weather Statement | GGW | Dawson | 59 min |
| Jul 22, 1:13 PM MDT | Special Weather Statement | GGW | Wibaux | 62 min |
| Jul 22, 2:17 PM MDT | Special Weather Statement | GGW | Wibaux | 28 min |
| Jul 22, 2:48 PM MDT | Special Weather Statement | GGW | Wibaux | 57 min |
| Jul 22, 4:08 PM MDT | Special Weather Statement | GGW | Petroleum | 52 min |
| Jul 22, 4:58 PM MDT | Special Weather Statement | GGW | Garfield, Petroleum | 47 min |
| Jul 22, 5:17 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Petroleum, Phillips, Valley | 28 min |
| Jul 22, 5:41 PM MDT | Special Weather Statement | GGW | Valley | 64 min |
| Jul 22, 5:51 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Phillips, Valley | 54 min |
Nearby
Red Flag Warnings in Montana, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.